MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include investigation conclusions.
 
Event or Problem Description
Echotip ultra 25 ga needle bent after extending from sheath.Product available for return and inspection.Lot number c1404483.
 
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Problem statement: ¿ echotip ultra 25 ga needle bent after extending from sheath.Product available for return and inspection.Lot number c1404483.¿ additional information was requested the 20th feb 2018:"do you have answers for the additional questions as the device has not returned we need as much information from the customer as possible." lab evaluation: it was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Root cause: a definitive root cause for the customer complaint could not be determined, however the device may have been placed under extreme pressure which caused the needle to bend.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.(b)(4).All products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears there is a check on each device to measure the needle extension and inspect it to ensure it is free from any damage / kinks.There is also a check in place to ensure that the stylet wire operates smoothly.Verify the needle fully retracts into the sheath.As instructed in fqc ¿check for visual defects, debris, loose or embedded foreign materials, rough or sharp edges, bends or kinks.¿ a review of the manufacturing records did not reveal any discrepancies that would have contributed to the complaint.There is no evidence to suggest that this issue affects the entire lot #; upon review of complaints this failure mode has not occurred previously with this lot #.The notes section of the instructions for use that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The tip of the needle and stylet are sharp and could cause injury to the patient or user if not used with caution.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided: the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6) importer site establishment registration number: (b)(4).Problem statement: ¿ echotip ultra 25 ga needle bent after extending from sheath.Product available for return and inspection.Lot number c1404483.¿ additional information was requested the 20th feb 2018:"do you have answers for the additional questions as the device has not returned we need as much information from the customer as possible." lab evaluation: it was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Root cause: a definitive root cause for the customer complaint could not be determined, however the device may have been placed under extreme pressure which caused the needle to bend.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.(b)(4).All products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears there is a check on each device to measure the needle extension and inspect it to ensure it is free from any damage / kinks.There is also a check in place to ensure that the stylet wire operates smoothly.Verify the needle fully retracts into the sheath.As instructed in fqc ¿check for visual defects, debris, loose or embedded foreign materials, rough or sharp edges, bends or kinks.¿ a review of the manufacturing records did not reveal any discrepancies that would have contributed to the complaint.There is no evidence to suggest that this issue affects the entire lot #; upon review of complaints this failure mode has not occurred previously with this lot #.The notes section of the instructions for use that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The tip of the needle and stylet are sharp and could cause injury to the patient or user if not used with caution.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided: the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).This follow up mdr is being submitted to cancel the initial mdr report.A conservative assessment deemed this event reportable based on the needle kinking distally.However, following device evaluation the bend noted on the device is a natural procedure curvature and not a kink.This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report.No adverse effects to the patient was reported as occurring.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to cancel the initial mdr report.Echotip ultra 25 ga needle bent after extending from sheath.Product available for return and inspection.Lot number c1404483.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7303221
Report Number3001845648-2018-00100
Device Sequence Number2301028
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)200927(10)C1404483
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/02/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer02/28/2018
02/28/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date03/28/2018
05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1